I know that I take a lot of meds that have the side effect of drowsiness, tiredness, fatigue. However, I thought that after awhile that I would become accustomed to the effects. I think alot of it has to do with the Lyrica in particular. However, here are all of the meds that I currently take:
50mcg fentanyl patch
5/325 Percocet (up to 4/day)
300mg Lyrica (2/day)
1500mg Trileptal - at night only
50mg benadryl - at night for sleep
I thought that if I got off the Ultram that the drowsy/tired effect would diminish some but that has not been the case. I do not take more meds than I have pain so I do always still have pain. I also sleep from 10-12 hours per night depending on how worn out and exhausted I am. So what do I do? Any suggestions or advice?
p.s. I have bi-polar disorder and tend to be depressed. I am currently on NO anti-depressant but only the mood stabilizer (Trileptal). Does anyone think that an anti-depressant would help with the tired/fatigue?
Last edited by brianpain33; 05-04-2008 at 10:38 PM.
I would say an anti-d, wouldn't be a bad idea right now, Brian, with all you've had going on lately. I know you take a different bi-polar med than my husband, but his make him really tired too and his psychiatrist upped his anti-d, to help combat that. He really needed to do something, because he is normally a super active person and he has put on some weight and that makes him very unhappy.
I don't think reducing your pain meds would be a good thing, because that can only lead to more pain, more depression, more exhaustion, etc. Is there anything that your doc can recommend that won't cause you the side effects that your old one did?
Good luck with it and I hope you can get something that provides a good balance. Let us know what you decide. Take care, cmpgirl
Brian, may I ask why you take the Bendryl at night? Is it to sleep?
Yes it is to sleep. I am thinking about going off of it. I may take my pill splitter and cut the pills in half. I might take 1/2 a pill tonight and see what happens. I tried the lowest dose of ambien and that was too much
If a 1/2 of an Ambien tablet is too much for you, then it sounds like your insomnia might be able to tolerate an AD. For me, my insomnia is sooo bad that I have to be very careful what I take, whether they be OTC or prescription medications. For example, last week my doc switched out my Celebrex and gave me Relafen....which caused insomnia, despite my bedtime regimen of Ambien CR, Lyrica, Phenergan, Mirapex and Xanax. It didn't help my pain anyway, and I'll be asking for something else at my appointment tomorrow.
I have heard people taking Welbutrin successfully for AD as well as a pick-up in energy, but be careful to guard your sleep. I would love to be able to sleep 10-12 hours!! But my body, as much as it needs sleep, seems to reject it and I believe it negatively impacts my health and of course, energy levels, to a high degree. It's been a struggle for me to find a balance, even after 15 years of experimenting. Since you are living with pain of such great magnitude, your body is doing all it can to heal itself, refresh itself, etc., through sleep. I have no doubt that this is the reason why you are sleeping so many hours. I know first-hand how difficult it is to deal with the fatigue, drowsiness, etc., but I would rather live with the fogginess if it means I will be able to sleep (even though I cannot seem to get more than 7 hours at a stretch). Of course, I am not working, so I don't have the same obligations that you have.
It might be okay for you to try something like Welbutrin, just be careful to make sure you are still able to get lots of sleep, sweetie. It's the best "natural" treatment that your body can have. In the meantime, I'm keeping you in my prayers!
It will also give you a "hangover." Additionally, it will make you feel tired the next day...Which could be part of your problem.
So do you think that this is from the Benadryl. I do know that the Ambien made me feel this way far worse which is why I quit taking it. Myabe I don't have insomnia any more and should try sleeping like a "normal" person. I haven't been off an anti-d or things that effected serotonin & norepinephrine for a long time(which I am currently off ALL anti-depressants & tramadol). I do know that I have been under a HUGE amount of stress and pushed myself WAY PAST MY MAX. I only have myself to blame. However, this week is going to be rest, relaxation, and recooperation time. I picked up some more b sublingual pills today. Maybe I will ask about something for adrenal support. I just don't know whether to go with something natural or try another anti-d again.
Last edited by brianpain33; 05-05-2008 at 06:41 PM.
I wonder if a Tylenol PM would give you a hangover effect the next day. Did you ever try that? They never worked for me but I know people that swear by them. I mentioned before that I have Narcolepsy. Before I was diagnosed, I was taking Amitriptyline 25mg for a bladder problem. It is an anti depressant. The next day I was almost driving off the road. Was it that or the Narcolepsy? Anyone's guess. I blamed it on the meds. The Lyrica never made me tired. But I take meds to stay awake so maybe that is just me. I would not think the Benadryl is a good idea. That may have an extra zing in it. Hope you feel better. Are you still taking the B12? Has it helped at all?
I wonder if a Tylenol PM would give you a hangover effect the next day. Did you ever try that? I would not think the Benadryl is a good idea. That may have an extra zing in it. Hope you feel better. Are you still taking the B12? Has it helped at all?
The Tylenol PM is a mixture of Benadryl & acetaminophen. That is what makes you fall asleep. Almost all of the OTC products to help you sleep contain Benadryl. This is why I take the generic since it is much cheaper to buy 250 or 500 generic Benadryl than it is to buy Tylenol PM or any other OTC sleep medication. I think the B12 is helping a little bit. I do notice the difference for several hours after I take it. I do notice the difference when I do not take it, so it is making a difference. I think that my adreanl glands are completely depleted. I wonder if my doctor can check that? Anyone know?
Im out the door in a few hours top go out of town for the week, but Ill list what my Naturopathic Doc gave me for supplements for my adrenals, lethargic, depression, the blahs, ect. OK? Hang in there, Ill post in an hour or so. theres too much to list, and I have to go pick up my dry cleaning~
Brian, they can check adrenal function with labs. They checked mine along with everything else when I first presented with the high blood pressure. It is also a lab that GYN's use to determine if a woman is in menopause. The adrenal gland produces steroid hormones like testosterone and estrogen.
I'm sure your doc would order the necessary labs, if you ask.
Brian, they can check adrenal function with labs.
Take care, cmpgirl
I know that when my doc checked my testosterone a couple of months ago it was 312 and the range is 300 - 1200 I think. So I am pretty low for a guy my age. Maybe I will get my appt moved up with my doctor.